It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-10-2006, 02:29 PM   #1
Junior Member
(female)
 
Join Date: Apr 2006
Location: Texas
Posts: 39
c14a10 HB User
Unhappy Soma-Allergic reaction???

I've been taking Soma's for about 2 years off and on. I haven't taken any for about a week or so now. Yesterday I got my Rx. and took them and my throat felt like it was starting to swell. I've gone for a couple of weeks of not taking them and this has never happened. I know that throat swelling is an allergic reaction. But why now??? Please help!!!

 
Old 05-11-2006, 06:00 AM   #2
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 10,133
feelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB User
Re: Soma-Allergic reaction???

Ya know,I have had the same thing happen with certain meds.things that I had taken before with absolutely no problem are now causing all kinds of wierd reactions.what you described is much more life threatening than any of the types of just weird reactions i have had in the past.

yours sounds like a definitel anaphylactic reaction,in other words a true allergic type of a reaction.you should never ever take this med again at all.the effects would keep becomming much more severe everytime you would use it.talk to your doc about this and also make sure to keep note of this med now as one you can no longer take as you have become allergic to it.

I really dont quite understand just how this type of thing actually happens but it does.I dont know if a persons body just reaches a certain point when a specicfic med is taken over time and something just reacts to it or what.i have had this happen with zithromax(just recently)and another med years ago.

This is kind of the same bizarre thing that happened with regard to certain migrane triggers I now have/for all of my life I could actually eat certain foods with no problem then all of the sudden,things like peanut butter and italian suasage would just trigger migranes in e.and I haven't a clue as to why,it just all of the sudden started doing it.Now,just over this past year it happened again with red licorice.ate it for many years(I really do just love it)and then about six months ago,I noticed that everytime I would eat some,(just like with everything else I get the my migranes the day after i would eat the trigger foods)the very next day,bam after a few hours upon waking in the morning,a migrane.very bizarre.

I think our bodies must actually just be under some sort of ongoing physiological type of changes that have some sort of effect on our tolerance for specific things.Its all just really kind of freaky tho.

at any rate,talk to you Rxing doc about the reaction and make sure that when you are ever asked about any med allergies,that you DO tell them that you had an actual anaphylactic type of episode the last time you took soma.you should also do some more research on this med and fine out just what the actual name of the active med is that is in it so you can possibly avoid any other type of meds that could possibly contain that active ingredient.You don't want to have to go thru that again i am sure.

hope you can find a new med that will work for you.just make sure it does not contai the same active med in it.good luck and i am glad the reaction was not full blown.Marcia
__________________
3-22-01,herniated C-6-7
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.

 
Sponsors Lightbulb
   
Old 05-11-2006, 06:35 AM   #3
Junior Member
(female)
 
Join Date: Apr 2006
Location: Texas
Posts: 39
c14a10 HB User
Re: Soma-Allergic reaction???

Well I got the swelling to go down with a little bit of Benadryl and Zantac75. I took the Soma again this morning and so far no reaction. Really weird! I have no idea what happened yesterday but the indigestion and throat swelling were killing me. For awhile I had a definite problem with my pain medicine (taking more than I should). BUT some how I've gotten it under control, taking it when I should. I prayed alot for that. Thanks for the info. I'm still new here and I don't really know or talk to anyone.

 
Old 05-11-2006, 08:23 AM   #4
Veteran
(male)
 
Join Date: Apr 2004
Posts: 415
ARANGER HB User
Re: Soma-Allergic reaction???

Hey C14,

I agree with Marcia. If your throat is swelling, that is signs of an allergic reaction. Why do we all of the sudden become allergic? Who knows? It just can happen, and it tends to get worse with more exposure to that particular substance.

By the way, the drug name for Soma is Carisoprodol. I would let your doc know about it. There are allergy clinics you can go to that can test you for different things to see what you are allergic to. You'd probably be surprised.

Not everything you're allergic to may cause severe symptoms. Some may just cause a rash, however, others can cause you to stop breathing. You may want to see if your doc will Rx you an Epipen. This can buy you some time in the event of a severe allergic reaction.

Either way, speak with you doc and let him know whats going on.

Take Care

 
Old 05-11-2006, 10:12 PM   #5
Junior Member
(female)
 
Join Date: Apr 2006
Location: Texas
Posts: 39
c14a10 HB User
Re: Soma-Allergic reaction???

I'm still taking it. I find that if I take them too close together, THAT'S when the throat-swelling kicks in. So I have to space them farther apart than what the Dr. wants. They totally help with my muscles. They have since I've started taking them. This is crazy though to all of a sudden become allergic to them! I just keep some Benadryl handy and take the Soma's in portions. I'll break them and space it out over a while to take them. What do you think?

 
Old 05-12-2006, 07:03 AM   #6
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 10,133
feelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB User
Re: Soma-Allergic reaction???

Honestly,i would really see if if there is another med out there that would give you the same level of relief without having to worry about your throat suddnely swelling up again.really.i think you could be playing with fire here and at some point,the spacing wont work anymore as you start taking this med for a much longer period of time,and this could cause possibly dire consequences for you that you may not be prepared for.

personally,i really would not feel at all comfortable taking this med at all again considering that one reaction,the next reaction could possibly be much worse.what happens if you are alone when it occurs?i really do think you should not ever take this med again,but thats just me.why take the risk if you can find something else to do the same job that has no life threatening side effects?Its just not safe for you anymore to keep using it.and your doc should be made very much aware of your reaction.i just think the risk definitely outweighs any sort of benefit.please be very very careful or get off of it all together.your really scaring the crap outta me here c14. marcia
__________________
3-22-01,herniated C-6-7
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.

 
Old 05-12-2006, 08:24 AM   #7
Junior Member
(female)
 
Join Date: Apr 2006
Location: Texas
Posts: 39
c14a10 HB User
Re: Soma-Allergic reaction???

I'm sorry Marcia. I don't mean to scare you. This medicine did this when I first started taking it a couple of years ago. The throat-swelling went away though. It only does it when I take a whole tablet though. Very strange! Anyway, I think I'll give the Doc a call and see what he thinks.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Fentanyl patch, Soma and sleepiness Fiona_Jo Pain Management 6 04-21-2010 05:28 PM
Insurance stopped covering Soma, help... tattoogirl Pain Management 10 03-14-2010 06:59 PM
Anyone get rebound headaches from Soma? Fiona_Jo Pain Management 4 02-04-2010 02:42 PM
Soma addiction?? take2many Addiction & Recovery 6 09-03-2006 01:11 PM
Carisprodol, soma causing depression rootcanalqueen Pain Management 4 07-19-2006 09:06 AM




« Ouch!!!! | Bad news »
Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



tortoisegirl (158), gmak (155), Shoreline (149), BB07 (91), backhurtz (84), katlin09 (69), Ilovemycutedog (53), galalena (50), jonnstar (35), Isotope (34)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 05:48 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!